6:33 PM EST, December 9, 2012
MISHAWAKA – Three boys at Mishawaka's John Young Middle School are in big trouble after being implicated in lacing a fellow student’s school lunch with a prescription narcotic.
It happened last Wednesday when a seventh-grade student got his lunch and then left to go talk to a teacher. His mom says when he came back and resumed eating the food tasted bitter. Her son later vomited and had a terrible headache.
Ultimately, according to the Mishawaka superintendent, middle school officials learned that the boys food had been spiked with Vicodin by fellow students who thought it was just a prank.
“…15 to 20 min later he started feeling sick to his stomach,” said the boy’s mother. “He went to the bathroom and vomited and felt sick the rest of the day.”
“What they think might be funny at the time is just something they don't think all the way through,” said Superintendent Terry Barker. “…And the goal of all of this is just to understand that this is just not something that we do.”
Barker says the three boys facing disciplinary action are no longer in school. The school's resource officer got involved and the superintendent says the Mishawaka Police Department was notified, although Barker says he is not aware of any police action currently being taken against the boys.
Copyright © 2013, WSBT-TV